Ever since I started taking antidepressant medication my sexual performance is badly affected. Is there a natural method to treat my depression.

(Last Updated: Jan 8, 2010)


Certain antidepressant medications can greatly interfere with an individual's sexual functionality. One the most commonly experienced fallouts of antidepressant medications its interference in the process of an orgasm. If you are of the opinion that antidepressant medications are greatly affecting your sexual performance, it is important to visit your general practitioner immediately. Most importantly, do not stop taking your medications without first consulting your doctor. It is essential to seek help as quality of life is important and hence must not be neglected. Doctors are of the opinion that the side effects of antidepressants are likely to become less disagreeable as the body adapts to the drug. However, if you have been experiencing a lack of sexual desire over a period of time, that has played a significant impact on your quality of life, consult your doctor and discuss the various options that might be available.

Since depression can be a highly complicated mental ailment, it is possible that the ailment as well as the medications for the condition may affect you in a number of ways. Some individuals might experience a number of symptoms in addition to problems in sexual performance. It is important to relate to your medical expert all the different kinds of symptoms you are experiencing for a thorough evaluation and the right medication. It is also important that you check for possible drug interactions that might be taking place in case you are experiencing other underlying medical conditions and undergoing treatment for the same. This can help your doctor to choose the right depression medication. Also, inform your practitioner about any herbal supplements or nonprescription medications you might be taking. In some cases, antidepressant medications can react violently and bring about a dangerous reaction with some herbs.

Speaking with your doctor can help your practitioner to better understand your condition and thus help you to switch you over to another class of medication in the same category that may act in a similar manner but may not cause the same side effects. One particular category of antidepressant medications known as Selective serotonin reuptake inhibitors may cause a lack of interest in sex but the side effects tends to decrease over a period of time. However, till then, it is important that you speak with your partner as it may be an understandably difficult period for you and your partner. Experiencing frustration is only natural and hence it is important you convey your feelings and communicate to your partner as well. Maintaining a level of quality communication between your partner and you can help see you through this difficult phase in life.

answered by G M


Warning: home-remedies-for-you.com does not provide medical advice, diagnosis or treatment. see additional information
Read more questions in Sexual Health